×

zbMATH — the first resource for mathematics

On bounded positive stationary solutions for a nonlocal Fisher-KPP equation. (English) Zbl 1303.35006
Summary: We study the existence of stationary solutions for a nonlocal version of the Fisher-Kolmogorov-Petrovskii-Piscounov (FKPP) equation. The main motivation is a recent study by H. Berestycki et al. [Nonlinearity 22, No. 12, 2813–2844 (2009; Zbl 1195.35088)] where the nonlocal FKPP equation has been studied and it was shown for the spatial domain \(\mathbb{R}\) and sufficiently small nonlocality that there are only two bounded non-negative stationary solutions. Here we provide a similar result for \(\mathbb{R}^d\) using a completely different approach. In particular, an abstract perturbation argument is used in suitable weighted Sobolev spaces. One aim of the alternative strategy is that it can eventually be generalized to obtain persistence results for hyperbolic invariant sets for other nonlocal evolution equations on unbounded domains with small nonlocality, i.e., to improve our understanding in applications when a small nonlocal influence alters the dynamics and when it does not.

MSC:
35J15 Second-order elliptic equations
Citations:
Zbl 1195.35088
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Alfaro, M.; Coville, J., Rapid travelling waves in the nonlocal Fisher equation connect two unstable states, Appl. Math. Lett., 25, 12, 2095-2099, (2012) · Zbl 1252.45007
[2] M. Alfaro, J. Coville, G. Raoul, Bistable travelling waves for nonlocal reaction diffusion equations, 2013, pp. 1-16. arXiv:1303.3554v1.
[3] Ashwin, P.; Bartuccelli, M. V.; Bridges, T. J.; Gourley, S. A., Travelling fronts for the KPP equation with spatio-temporal delay, Zeitschr. Angewand. Math. Phys., 53, 1, 103-122, (2002) · Zbl 1005.92024
[4] Berestycki, H.; Hamel, F.; Nadirashvili, N., The speed of propagation for KPP type problems. I. periodic framework, J. Eur. Math. Soc., 7, 2, 173-213, (2005) · Zbl 1142.35464
[5] Berestycki, H.; Hamel, F.; Nadirashvili, N., The speed of propagation for KPP type problems. II. general domains, J. Amer. Math. Soc., 23, 1-32, (2010) · Zbl 1197.35073
[6] Berestycki, H.; Hamel, F.; Roques, L., Analysis of the periodically fragmented environment model: I - species persistence, J. Math. Biol., 51, 1, 75-113, (2005) · Zbl 1066.92047
[7] Berestycki, H.; Nadin, G.; Perthame, B.; Ryzhik, L., The non-local Fisher-KPP equation: travelling waves and steady states, Nonlinearity, 22, 2813-2844, (2009) · Zbl 1195.35088
[8] Britton, N. F., Aggregation and the competitive exclusion principle, J. Theoret. Biol., 136, 57-66, (1989)
[9] Britton, N. F., Spatial structures and periodic travelling waves in an integro-differential reaction-diffusion population model, SIAM J. Appl. Math., 50, 6, 1663-1688, (1990) · Zbl 0723.92019
[10] Coville, J.; Dupaigne, L., On a non-local equation arising in population dynamics, Proc. R. Soc. Edinburgh A, 137, 4, 727-756, (2007) · Zbl 1133.35056
[11] Coville, J.; Dupaigne, L., Propagation speed of travelling fronts in non local reaction-diffusion equations, Nonlinear Anal. TMA, 60, 5, 797-819, (2005) · Zbl 1069.45008
[12] Deimling, K., Nonlinear functional analysis, (2010), Dover Mineola, NY · Zbl 1257.47059
[13] del Castillo-Negrete, D.; Carreras, B. A.; Lynch, V. E., Front dynamics in reaction-diffusion systems with levy flights: a fractional diffusion approach, Phys. Rev. Lett., 91, 1, 018302, (2003)
[14] Du, Y.; Ma, L., Logistic type equations on \(\mathbb{R}^N\) by a squeezing method involving boundary blow-up solutions, J. Lond. Math. Soc., 64, 2, 107-121, (2001) · Zbl 1018.35045
[15] Dudley, R. M.; Norvaiša, R., Concrete functional calculus, (2011), Springer · Zbl 1218.46003
[16] Ebert, U.; van Saarloos, W., Front propagation into unstable states: universal algebraic convergence towards uniformly translating pulled fronts, Physica D, 146, 1-99, (2000) · Zbl 0984.35030
[17] Fang, J.; Zhao, X. Q., Monotone wavefronts of the nonlocal Fisher-KPP equation, Nonlinearity, 24, 11, 3043-3054, (2011) · Zbl 1231.35034
[18] Felmer, P.; Yangari, M., Fast propagation for fractional KPP equations with slowly decaying initial conditions, SIAM J. Math. Anal., 45, 2, 662-678, (2013) · Zbl 1371.35324
[19] Feng, J.-J.; Huang, L.; Yang, S.-J., Solutions of Laplace equation in \(n\)-dimensional space, Commun. Theor. Phys., 4, 623-625, (2011) · Zbl 1247.35016
[20] Fisher, R. A., The wave of advance of advantageous genes, Ann. Eugenics, 7, 353-369, (1937) · JFM 63.1111.04
[21] Folland, G., Introduction to partial differenial equations, (1976), Princeton University Press
[22] Furter, J.; Grinfeld, M., Local vs. non-local interactions in population dynamics, J. Math. Biol., 27, 65-80, (1989) · Zbl 0714.92012
[23] Genieys, S.; Volpert, V.; Auger, P., Pattern and waves for a model in population dynamics with nonlocal consumption of resources, Math. Model. Nat. Phenom., 1, 1, 63-80, (2006) · Zbl 1201.92055
[24] Gindikin, S. G.; Volevich, L. R., Distributions and convolutions equations, (1990), Gordon and Breach Science Publishers
[25] Gourley, S. A., Travelling front solutions of a nonlocal Fisher equation, J. Math. Biol., 41, 3, 272-284, (2000) · Zbl 0982.92028
[26] F. Hamel, L. Ryzhik, On the nonlocal Fisher-KPP equation: steady states, spreading speed and global bounds, pages 1-47, 2013 arXiv:1307.3001. · Zbl 1317.35122
[27] Harrington, P. S.; Raich, A., Sobolev spaces and elliptic theory on unbounded domains, Adv. Differential Equations, 19, 7, 635-692, (2014) · Zbl 1301.46015
[28] Hörmander, L., The analysis of linear partial differential operators I, (1990), Springer
[29] Hörmander, L., The analysis of linear partial differential operators II, (1983), Springer
[30] Kolmogorov, A.; Petrovskii, I.; Piscounov, N., A study of the diffusion equation with increase in the amount of substance, and its application to a biological problem, (Tikhomirov, V. M., Selected Works of A. N. Kolmogorov I, (1991), Kluwer), 248-270, Translated by V. M. Volosov from Bull. Moscow Univ., Math. Mech. 1, 1-25, 1937
[31] Kong, L.; Shen, W., Positive stationary solutions and spreading speeds of KPP equations in locally spatially inhomogeneous media, Methods. Appl. Anal., 18, 4, 427-456, (2011) · Zbl 1270.35037
[32] Kufner, A., Weighted Sobolev spaces, (1980), Teubner · Zbl 0455.46034
[33] Lee, J. M., Introduction to smooth manifolds, (2006), Springer
[34] Lefever, R.; Dejeune, O., On the origin of tiger bush, Bull. Math. Biol., 59, 2, 263-294, (1997) · Zbl 0903.92031
[35] Lieb, E. H.; Loss, M., Analysis, (2001), AMS · Zbl 0966.26002
[36] Mancinelli, R.; Vergni, D.; Vulpiani, A., Front propagation in reactive systems with anomalous diffusion, Physica D, 185, 3, 175-195, (2003) · Zbl 1058.80004
[37] Mitina, O. A.; Tyurin, V. M., On the invertibility of linear partial differential operators in Hölder and Sobolev spaces, Sb. Math., 194, 5, 733-744, (2003) · Zbl 1115.47038
[38] Mukhamadiev, E. M., On invertibility of elliptic partial differential operators, Dokl. Akad. Nauk SSSR, 205, 1292-1295, (1972), English transl. in Soviet Math. Dokl. 13, 1972
[39] Murray, J. D., Mathematical biology I: an introduction, (2002), Springer
[40] Nadin, G.; Perthame, B.; Tang, M., Can a traveling wave connect two unstable states? the case of the nonlocal Fisher equation, C. R. Math., 349, 9, 553-557, (2011) · Zbl 1219.35038
[41] Nadin, G.; Rossi, L.; Ryzhik, L.; Perthame, B., Wave-like solutions for nonlocal reaction-diffusion equations: a toy model, Math. Model. Nat. Phenom., 8, 3, 33-41, (2013) · Zbl 1280.34066
[42] Okubo, A., Diffusion and ecological problems, (1980), Springer · Zbl 0422.92025
[43] Perthame, B.; Génieys, B., Concentration in the nonlocal Fisher equation: the Hamilton-Jacobi limit, Math. Mod. Nat. Phenom., 2, 4, 135-151, (2007) · Zbl 1337.35077
[44] Perthame, B.; Souganidis, P. E., Front propagation for a jump process arising in spatial ecology, Discrete Contin. Dyn. Syst., 13, 5, 1235-1246, (2005) · Zbl 1085.35017
[45] Pucci, P.; Serrin, J., The maximum principle, (2007), Birkhäuser · Zbl 1134.35001
[46] Rossi, L., Non-existence of positive solutions of fully nonlinear elliptic equations in unbounded domains, Comm. Pure Appl. Anal., 7, 1, 125-141, (2008) · Zbl 1187.35076
[47] Vougalter, V.; Volpert, V., On the existence of stationary solutions for some non-Fredholm integro-differential equations, Doc. Math., 16, 561-580, (2011) · Zbl 1235.35279
[48] Wang, Z. C.; Li, W. T.; Ruan, S., Existence and stability of traveling wave fronts in reaction advection diffusion equations with nonlocal delay, J. Differential Equations, 238, 1, 153-200, (2007) · Zbl 1124.35089
[49] Zou, X., Delay induced traveling wave fronts in reaction diffusion equations of KPP-Fisher type, J. Comput. Appl. Math., 146, 2, 309-321, (2002) · Zbl 1058.35114
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.